Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Trying to ween off Xanax took for high BP, get chest pains when I shout. Is it due to coming off Xanax ?

I am trying to ween myself off of Zanax prescribed to me by my doctor for high blood pressure . I realized that I was addicted to it when after 3 years I needed the doctor to increase the dosage which he refused. At that point I decided to get off of it. Not easy. Wow. Anyway my husband suffers from Bipolar and even though he takes meds for it, he will still flip on a dime. It is crazy. When he yells at me or insults me I yell back. He is not going to yell at me and me just sit there and take it. Sooooo then after I yell I get chest pains. Why? Is it because I m coming off the Xanax and taking a couple of aspirins don t seem to be doing the trick. Is it because I am suffering from anxiety and need to go a little slower taking myself off this poison. (Zanax )
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear friend
thanks for writing to us.
first of all zanax is not a drug for high blood pressure rather its an anti-anxiety drug. moreover if your pain only comes after yelling and not after exercise, exertion, running etc, then chances of this being anginal pain are low.
for withdrawal of zanax you must consult a physician who is expert in de-addiction. and for your hypertension consult a physician who will also assess the pain you have after yelling. i dont think pain has anything to do with withdrawal.
please post your further queries after consultations
Answered: Fri, 5 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor